Suboxone overdose symptoms can be exhibited by anyone who has taken too much Suboxone at one time or large doses over an extended time. The signs of an overdose on Suboxone should not be ignored, and treatment is necessary from a medical provider. “Suboxone overdose symptoms can be exhibited by anyone who has taken too much Suboxone at one time” Suboxone overdose treatment is completed at an emergency facility, and patients who have overdosed may then go to a detoxification clinic and rehabilitation treatment center.
Did You Know?Suboxone was approved for use by the FDA in 2002.
How Overdose Occurs
Suboxone is a prescription medication that is used to help those with an opioid addiction avoid withdrawal and prevent relapse. It is a opioid partial agonist, which means it is considered an opioid, but has only partial efficacy to the receptors it binds to.
However, Suboxone can still be used in high quantities to produce an opioid-like high, including euphoria and similar feelings. Taking Suboxone at a higher dosage than prescribed is dangerous, however, and may result in overdose.
Did You Know?Suboxone is a combination of buprenorphine and naloxone.
Typical Signs and Symptoms
Suboxone is able to be abused similarly to other opioids. Because of this, overdose is possible. Suboxone overdose symptoms include:
- Pinpoint pupils.
- Extreme drowsiness.
- Blurry vision.
- Slowed breathing.
- Stopped breathing.
“Suboxone is able to be abused similarly to other opioids. Because of this, overdose is possible.” If you or someone you know is exhibiting any of the symptoms above, call 911. Suboxone overdoses symptoms can be treated, so it is important to seek help as quickly as possible to prevent damage to the body.
Normal opioid overdoses are treated with naloxone, which is included in Suboxone. Because Suboxone has naloxone in it, it can be more difficult to overdose on the substance; however, it is still possible. Other treatment options include the monitoring of vital signs, the use of an antidote, such as a narcotic antagonist, the use of activated charcoal and laxatives to absorb and expel the medication from the body quickly, and intravenous fluids. These treatments will be prescribed according to the patient’s condition at the time of the emergency.
Did You Know?The emergency department has antidotes for opioid overdoses that can be used when necessary.
Treatment Options Available
Once a patient is no longer facing an emergency, the hospital may request detoxification and rehabilitation, depending on the patient’s outlook. Detoxification will take a few days to a few weeks and will be administered in a hospital setting if the patient has overdosed. Patients who have been released and who need to go through detoxification may have the option of outpatient detoxification, which allows them to come in for treatment and then go home. This gives the patient the ability to remain part of their regular school, work, and home life.
Did You Know?Dependency and addiction can be physical or emotional.
Getting Help Today
Patients who would show a tendency for psychological addiction or who may need additional support may wish to start rehabilitation. Many rehabilitation programs are inpatient programs that allow the patient to live with others who face the same addiction or dependency problems. Medical staff is also available 24/7 for all the patients’ medical needs. Outpatient therapy is also possible, with therapists who can meet with the patient when it is convenient for them to take part in behavior therapy, group therapy, and other rehabilitation treatments.